Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 18, NWS Las Vegas, NV

April 14, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at Apr 14, 2006, 3:07 AM MST for Mohave County, Arizona. It took effect at Apr 14, 2006, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:07 AM MST (10:07 UTC)
In effect from
Apr 14, 2006, 11:00 AM MST
Expired
Apr 14, 2006, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3622 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 141007
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 AM PDT FRI APR 14 2006

AZZ001-003-141900-
/O.NEW.KVEF.WI.Y.0018.060414T1800Z-060415T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
307 AM MST FRI APR 14 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

AN UPPER LEVEL JET STREAM WILL MOVE OVER THE AREA TODAY AS A LOW
PRESSURE SYSTEM MOVES INTO SOUTHERN CALIFORNIA. SOUTHWEST WINDS
SUSTAINED AT 25 TO 35 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING
WITH GUSTS TO 45 MPH THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING. WINDS WILL DECREASE LATER IN THE EVENING AND OVERNIGHT AS
THE LOW PRESSURE SYSTEM MOVES INTO THE ROCKY MOUNTAIN REGION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ002-036-CAZ029-NVZ021-141900-
/O.NEW.KVEF.LW.Y.0006.060414T1800Z-060415T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
307 AM PDT FRI APR 14 2006 /307 AM MST FRI APR 14 2006/

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS
MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. 

AN UPPER LEVEL JET STREAM WILL MOVE OVER THE AREA TODAY AS A LOW
PRESSURE SYSTEM MOVES INTO SOUTHERN CALIFORNIA. SOUTHWEST WINDS
SUSTAINED AT 20 TO 30 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING
WITH GUSTS NEAR 40 MPH THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING. WINDS WILL DECREASE LATER IN THE EVENING AND OVERNIGHT AS
THE LOW PRESSURE SYSTEM MOVES INTO THE ROCKY MOUNTAIN REGION.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$
JH
2 follow-up statements
000 
WWUS75 KVEF 141846
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1146 AM PDT FRI APR 14 2006

AZZ001-003-150300-
/O.CON.KVEF.WI.Y.0018.000000T0000Z-060415T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1146 AM MST FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

AN UPPER LEVEL JET STREAM WILL MOVE OVER NORTHWEST ARIZONA TODAY
AS A LOW PRESSURE SYSTEM MOVES INTO SOUTHERN CALIFORNIA. SOUTH TO
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. WINDS
WILL DECREASE LATER IN THE EVENING AND OVERNIGHT AS THE LOW
PRESSURE SYSTEM MOVES INTO THE ROCKY MOUNTAIN REGION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

AZZ002-036-CAZ029-NVZ021-150300-
/O.CON.KVEF.LW.Y.0006.000000T0000Z-060415T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1146 AM PDT FRI APR 14 2006 /1146 AM MST FRI APR 14 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING. 

AN UPPER LEVEL JET STREAM WILL MOVE OVER NORTHWEST ARIZONA TODAY
AS A LOW PRESSURE SYSTEM MOVES INTO SOUTHERN CALIFORNIA. SOUTH TO
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. WINDS
WILL DECREASE LATER IN THE EVENING AND OVERNIGHT AS THE LOW
PRESSURE SYSTEM MOVES INTO THE ROCKY MOUNTAIN REGION.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

MORGAN
000 
WWUS75 KVEF 150301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
801 PM PDT FRI APR 14 2006

AZZ001-003-150415-
/O.EXP.KVEF.WI.Y.0018.000000T0000Z-060415T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
801 PM MST FRI APR 14 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

SOUTHWEST WINDS ACROSS NORTHWEST ARIZONA PEAKED SEVERAL HOURS AGO
WHERE NUMEROUS REPORTING STATIONS REPORTED WIND GUSTS OVER 40 MPH. 

THE WINDS WILL CONTINUE TO DECREASE AS AN AREA OF LOW PRESSURE
OVER SOUTHERN NEVADA QUICKLY MOVES NORTHEAST INTO COLORADO BY
EARLY SATURDAY MORNING.

$$

AZZ002-036-CAZ029-NVZ021-150415-
/O.EXP.KVEF.LW.Y.0006.000000T0000Z-060415T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES...
LAUGHLIN...BULLHEAD CITY...HOOVER DAM
801 PM PDT FRI APR 14 2006 /801 PM MST FRI APR 14 2006/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING.

SOUTHWEST WINDS ACROSS THE LAKE MEAD NATIONAL RECREATION AREA AND
LAKE HAVASU WHERE AT THERE STRONGEST BETWEEN 1 AND 6 PM WHEN WIND GUSTS
OVER 40 MPH WERE COMMON.

SINCE 6 PM WINDS HAVE BEEN STEADILY DECREASING. THAT TREND WILL
CONTINUE AS AN AREA OF LOW PRESSURE OVER SOUTHERN NEVADA QUICKLY
MOVES NORTHEAST INTO COLORADO BY EARLY SATURDAY MORNING.

$$


PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:55 AM MST, 12 minutes earlier.

Area forecast discussion, Apr 14, 2:55 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PDT FRI APR 14 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY
AND TONIGHT. THIS SYSTEM WILL ALSO BRING COOLER TEMPERATURES TO THE
AREA. DRY WEST TO SOUTHWEST FLOW WILL BE OVER THE AREA SATURDAY AND
SUNDAY.
&&

.SHORT TERM...MODELS REMAIN CONSISTENT BRINGING AN UPPER TROUGH
ACROSS SOUTHERN CALIFORNIA TODAY BRINGING SCATTERED TO NUMEROUS
SHOWERS AND A CHANCE OF THUNDERSTORMS TO MOST OF THE FORECAST AREA.
BESIDES THE PRECIPITATION CHANCES...STRONG WINDS WILL DEVELOP OVER
THE SOUTHEAST PORTION OF THE FORECAST AREA WHERE AN UPPER LEVEL JET
MOVES ACROSS BY AFTERNOON. WENT WITH A LAKE WIND ADVISORY FOR LAKE
MEAD...LAKE MOHAVE AND LAKE HAVASU ZONES AND A WIND ADVISORY FOR THE
REMAINDER OF MOHAVE COUNTY. BELIEVE DEWPOINTS WILL INCREASE JUST
ENOUGH TO KEEP MINIMUM RELATIVE HUMIDITY ABOVE 15 PERCENT SO OPTED
NOT TO ISSUE A RED FLAG WARNING. SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE INTO THE EVENING HOURS BUT ARE EXPECTED TO DECREASE FROM
THE WEST OVERNIGHT AS THE TROUGH MOVES INTO COLORADO. DRY WEST TO
SOUTHWEST FLOW DEVELOPS OVER THE AREA SATURDAY AND SUNDAY. UPPER
TROUGH APPROACHES THE AREA LATE SUNDAY AND MOVES INTO NORTHERN
NEVADA SUNDAY NIGHT. MOST OF THE MOISTURE WITH THIS SYSTEM WILL STAY
NORTH OF THE FORECAST AREA BUT WORTH A MENTION OF A SLIGHT CHANCE OF
SHOWERS FOR THE FAR NORTHERN PART OF THE AREA SUNDAY NIGHT. THIS
SYSTEM ALSO HAS THE POTENTIAL FOR STRONG WINDS ACROSS PORTIONS OF
THE FORECAST AREA...ESPECIALLY THE HIGHER ELEVATIONS ACROSS THE
NORTH.

.LONG TERM...COOLER TEMPERATURES ON STORE FOR EARLY IN THE WEEK IN
THE NORTHWEST FLOW BEHIND THE SUNDAY/SUNDAY NIGHT TROUGH. LEFT A
LITTLE BIT OF 20-30 MPH WIND IN SIERRA BUT CONDITIONS SHOULD BE
BELOW AND ADVISORY CRITERIA. RIDGING BUILDS IN TUESDAY. MODELS STILL
BRING A TROUGH THROUGH THE FORECAST AREA WEDNESDAY UNDER THE RIDGE.
LEFT IN THE 20 PERCENT CHANCE OF PRECIPITATION IN THE NORTH AND
INCREASED CLOUD COVER A BIT FOR THIS TROUGH WEDNESDAY. TEMPERATURE
GUIDANCE STILL SHOWING A WIDE SPREAD BUT HAVE UPPED TEMPERATURES A
FEW DEGREES LATER IN WEEK TO REFLECT THE STRONG RIDGING.
&&

.AVIATION...A FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND
EVENING. IT WILL BRING WITH IT GUSTY SOUTH TO SOUTHWEST WINDS IN THE
AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS ARE A POSSIBILITY
IN THE AFTERNOON AS WELL...COVERAGE WILL BE SPARSE AND SHOULD BE
VISIBLE ENOUGH TO NAVIGATE AROUND. OTHERWISE...TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...LAKE WIND ADVISORY TODAY ZONE 21.
.AZ...LAKE WIND ADVISORY TODAY ZONES 2 AND 36. WIND ADVISORY TODAY
      ZONES 1 AND 3.
.CA...LAKE WIND ADVISORY TODAY ZONE 29.

HARRISON/JACQUES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:07 AM MSTLake Wind AdvisoryVEFMohave17 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.